Still have anxiety but slept fairly decent from 3am on. I take what my Dr calls a low dose of Klonapin 1 1/2 mgs mostly at bedtime for 8 yrs. I have a disease that caused insane itching at the onset, it was 2 years of horror so I was put on an immune suppressant and the Klonapin. It is starting to help my anxiety and sleep as Tramadol leaves my system, at least it did last night. Then this morning I stumble on someone saying it is next to impossible to get off Klonapin. I can't think about this right now but can someone Pease reasure me I can stop Klonapin when I am good and ready. Right now It is serving a good purpose with my ilness. I have increased Klonapin this week and never increased but for a short time without communicating with my Dr. I can't believe what I just read. Please tell me I Wil be able to. Probably when I quit working now that I just learned this
8 years, your Dr should have you on a supervised schedule for reduction over as much as 6-8 months. I know when I say that people freak out, so be it,. It tales long and with professional help to get off without the ugliness of withdrawal lingering for just as many months, if not monger. Hang in there and allow ample time with the Dr on board.
Nothing is impossible to stop, it the HOW not the IF.
When the time comes and you're ready to get off you and your doctor can work out a taper plan that works for you. The main thing is to do it slow. A slow taper at your own pace with decreasing small amounts and hold until you feel stable which is usually around 2 weeks at each decrease. It can take many months, but try not to stress over it as the slower the better so not to experience withdrawals. It took me about 18 months, but had a smooth time of it. If you don't mind my asking what disease do you have that causes intense itching? I have intense itching and none of the doctors can figure it out. If you don't want to say it in the open forum you can send me a private message. Take care and hang in there!
I have been on Klonopin several times in my life and gotten off of it , too. As long as you taper off slowly, you'll have no problems is my experience. When the time comes, which based on what you said isn't soon, just don't think you can just stop the Klonopin. A slower taper over time is the way to go.
Sorry 4 the late answer as I haven't been online daily... as far as getting off of klonopin I have to agree with the statement kaisama stated saying stop reading all the horror stories... they in itself will cause you to have major anxiety... If it is helping you then that is what matters... when you are ready to come off... let your doc no that you want to do a very slow taper for it's those that just jump off without weaning/tapering have major problems and can have a seizure... but when the x comes and you get your doc on board with the tapering you should be fine... wishing you the best... GOD BLESS...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Mar 2010 • 2 answers
Posted 7 Oct 2011 • 2 answers
Posted 4 Jan 2013 • 3 answers
Posted 25 Apr 2013 • 8 answers
Posted 27 Aug 2013 • 2 answers